Aromatase Inhibitors and ocular migraines

Posted by katrina123 @katrina123, Jun 12 3:06pm

Has anyone else had a problem with ocular migraines after starting an Aromatase inhibitor?

Hi @katrina123 and welcome to Mayo Clinic Connect. I have also added your post to the Breast Cancer group (https://connect.mayoclinic.org/group/breast-cancer/) You might also be interested in these discussions:

– Aromatase Inhibitor side effects – dry mouth: https://connect.mayoclinic.org/discussion/aromatase-inhibitor-side-effects/
– Concerned about the side effects of anastrozole: https://connect.mayoclinic.org/discussion/i-completed-all-treatments-for-breast-cancer-but-now-i-am-supposed/

I'll also bring @trixie1313 @elizm @dmgweiss @dianamiracle @chamisa @cfacarol @gwinter and @roch into this discussion.
Katrina, which aromatase inhibitor are you taking? Do you have a history of headaches or migraines?

REPLY

I take Estrophalt, it’s a natural estrogen blocker and armortase inhibitor. I have stage 1, low grade tumor, estrogen fueled. Love it! No side effects. Also check for Candida, I have that too, and is where most diseases start. Good luck!

REPLY
@colleenyoung

Hi @katrina123 and welcome to Mayo Clinic Connect. I have also added your post to the Breast Cancer group (https://connect.mayoclinic.org/group/breast-cancer/) You might also be interested in these discussions:

– Aromatase Inhibitor side effects – dry mouth: https://connect.mayoclinic.org/discussion/aromatase-inhibitor-side-effects/
– Concerned about the side effects of anastrozole: https://connect.mayoclinic.org/discussion/i-completed-all-treatments-for-breast-cancer-but-now-i-am-supposed/

I'll also bring @trixie1313 @elizm @dmgweiss @dianamiracle @chamisa @cfacarol @gwinter and @roch into this discussion.
Katrina, which aromatase inhibitor are you taking? Do you have a history of headaches or migraines?

Jump to this post

I am taking Anastrozole and yes I have had a history of headaches and ocular migraines but I was concerned that for many days after I began this medication I had ocular migraines that lasted for many hours. Luckily I have not had any for a couple of days. Ten years ago I had a mini stroke after a long bout of ocular migraines so I was worried. I was curious if the migraines had anything to do with this drug or if it was just a coincidence. Katrina123

REPLY
@katrina123

I am taking Anastrozole and yes I have had a history of headaches and ocular migraines but I was concerned that for many days after I began this medication I had ocular migraines that lasted for many hours. Luckily I have not had any for a couple of days. Ten years ago I had a mini stroke after a long bout of ocular migraines so I was worried. I was curious if the migraines had anything to do with this drug or if it was just a coincidence. Katrina123

Jump to this post

@katrina123
Hi, Katrina. If you go to the Mayo Clinic website, you will note there are a gzillion side effects reported for anastrozole https://www.mayoclinic.org/drugs-supplements/anastrozole-oral-route/side-effects/drg-20061868 and they are fairly comparable for the other aromatase inhibitors, too. I started anastrozole following chemo, and I was noticing at least 20 of them. But here's the thing: there was no way to tell if they were after-effects from the chemo or not. I ended up blaming everything on the anastrozole… every ache and pain, etc. because it was convenient, I guess. It's been two-and-a-half years now since initiating it, and I'm not noticing all those things anymore (except for the changes to my skin). Were they due to chemo? Did my body adjust to the anastrozole? There's no way to tell, but I have another four-and-a-half years to go!

REPLY
@elizm

@katrina123
Hi, Katrina. If you go to the Mayo Clinic website, you will note there are a gzillion side effects reported for anastrozole https://www.mayoclinic.org/drugs-supplements/anastrozole-oral-route/side-effects/drg-20061868 and they are fairly comparable for the other aromatase inhibitors, too. I started anastrozole following chemo, and I was noticing at least 20 of them. But here's the thing: there was no way to tell if they were after-effects from the chemo or not. I ended up blaming everything on the anastrozole… every ache and pain, etc. because it was convenient, I guess. It's been two-and-a-half years now since initiating it, and I'm not noticing all those things anymore (except for the changes to my skin). Were they due to chemo? Did my body adjust to the anastrozole? There's no way to tell, but I have another four-and-a-half years to go!

Jump to this post

Eliza,
Do you remember when your side effects began? Also do you remember approximately when some of the side effects started to go away? One of the side effects I am experiencing right away is my being so hot. I never experienced this even when I went through menopause many years ago.
Thanks
Katrina123

REPLY
@katrina123

Eliza,
Do you remember when your side effects began? Also do you remember approximately when some of the side effects started to go away? One of the side effects I am experiencing right away is my being so hot. I never experienced this even when I went through menopause many years ago.
Thanks
Katrina123

Jump to this post

@katrina123
If I recall correctly, I began noticing side effects perhaps three? weeks after I began taking anastrozole. I don't remember hot flashes being one of them, but you likely noticed on the Mayo website which I previously provided that hot flashes are a common side effect (of all the AIs). Give your body time to adjust. It took mine about 18 months to calm down and settle into its new chemistry.

REPLY

Hi everyone. I haven’t been on for awhile but thought I’d give my two cents worth. I’ve been on anastrozol for 2 years now. Don’t want to be a bah humbug but here are some side effects I have. Super hot flashes constantly, headache, trouble sleeping, weight gain, joints that don’t wanna work right and hurt. Oh yeah, dry, snake skin! I’m keeping the lotion companies in business! So….I don’t expect anything to change for the next 3 years but I always remind myself of the alternative! Hang in there! We’ll all get through this!

REPLY
@elizm

@katrina123
If I recall correctly, I began noticing side effects perhaps three? weeks after I began taking anastrozole. I don't remember hot flashes being one of them, but you likely noticed on the Mayo website which I previously provided that hot flashes are a common side effect (of all the AIs). Give your body time to adjust. It took mine about 18 months to calm down and settle into its new chemistry.

Jump to this post

Thanks

REPLY
@karendb

Hi everyone. I haven’t been on for awhile but thought I’d give my two cents worth. I’ve been on anastrozol for 2 years now. Don’t want to be a bah humbug but here are some side effects I have. Super hot flashes constantly, headache, trouble sleeping, weight gain, joints that don’t wanna work right and hurt. Oh yeah, dry, snake skin! I’m keeping the lotion companies in business! So….I don’t expect anything to change for the next 3 years but I always remind myself of the alternative! Hang in there! We’ll all get through this!

Jump to this post

@kaendb
I am sorry that you are dealing with so many side effects. So far I have had bad headaches and hot flashes. The odd thing is I never got hot flashes when I went through menopause.

REPLY

I originally had headaches but turned out to be sinus headaches. Used Flonase for awhile and they went away. I had never had a hot flash until this. I am on Tamoxifen and also encounter other side effects associated with it.

REPLY
Please login or register to post a reply.